Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 172, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 12, 2005, 1:36 PM CDT for Saint Charles Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2005, 1:36 PM CDT (18:36 UTC)
- Expired
- Aug 12, 2005, 2:00 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
County Saint Charles Parish, LA
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 6.6 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2222 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 939 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:47 AM CDT, 9 hours 49 minutes earlier.
Area forecast discussion, Aug 12, 3:47 AM CDT, 9 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 347 AM CDT FRI AUG 12 2005 .DISCUSSION... VERY NICE NOCTURNAL CROP OF TS DEVELOPING THIS MORNING OVER THE COASTAL SECTIONS OF THE NORTH CENTRAL GULF. TWO UPPER LOWS ARE PROVIDING A SLIGHTLY MORE VOLATILE ATMOSPHERE. THE FIRST WEAKER ONE IS OVER NE TX WITH ANOTHER STRONGER ONE NEAR PENSACOLA. THE INTERACTION OF THESE TWO SYSTEMS IS CAUSING A STRONG UPPER MESO- RIDGE TO FORM OVER CENTRAL AND EASTERN LA. WITH UPPER RIDGING CENTERS...UPPER LEVEL WINDS ARE LIGHT AND MOVE AWAY FROM THE CENTER CAUSING WEAK LIFT TO OCCUR IN LAYERS BELOW. UPPER RIDGING IS QUITE CONDUCIVE FOR TS DEVELOPMENT IN THE TROPICS. THE SINKING PORITON OF THE UPPER LOW OCCURS MAINLY IN THE CENTER WITH LIFT TOWARD THE OUTER PERIFERY OF THE UPPER LOW. THE INTERACTION OF THE UPPER MESO HIGH AND THE UPPER LOW MAY BE CAUSING THE ABOVE AVERAGE NUMBER OF TS OVER THE AREA THIS MORNING. THIS SCENARIO SHOULD PLAY OUT FOR MUCH OF THE MORNING AND HAVE MADE POPS 40% AREA WIDE. THEN RAIN CHANCES REDUCE AS THE UPPER LOWS MOVE NORTH. CLOUD COVER SHOULD KEEP TEMPS DOWN TO CLOSER TO AVERAGE HIGHS TODAY AND HAVE DECIDED TO UNDERCUT TH GFS MOS GUIDANCE. NO OTHER VARIABLES WERE CHANGED AND THE REMAINDER OF THE PACKAGE LOOKS GOOD. STORM MOTION WILL BE LITTLE IF ANY TODAY SO THERE MAY BE AN ISOLATED SPOT OR TWO RECIEVING QUITE A BIT OF RAIN DURING A RELATIVELY SHORT TIME. MARG THANKS FOR COORD. && .PRELIMINARY POINT TEMPS/POPS... MCB 93 73 94 74 / 40 10 30 10 BTR 93 75 95 75 / 40 10 30 10 MSY 92 78 94 77 / 40 20 30 20 GPT 91 75 92 75 / 40 20 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. GM...NONE. MS...NONE. GM...NONE. && 17
Hazardous weather outlook, Aug 12, 11:13 AM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1113 AM CDT FRI AUG 12 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-122230- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 1113 AM CDT FRI AUG 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND LAST INTO THIS EVENING ACROSS SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI. THE THUNDERSTORM ACTIVITY WILL BEGIN TO DISSIPATE AROUND SUNSET...WITH NO THUNDERSTORM ACTIVITY EXPECTED BY MIDNIGHT. IN GENERAL...THE THUNDERSTORMS WILL BE RATHER BENIGN THIS AFTERNOON...TYPICAL OF MOST THUNDERSTORMS THIS TIME OF YEAR. HOWEVER...A FEW LOCALLY STRONG THUNDERSTORMS ARE POSSIBLE. DUE TO SOME ENHANCED LIFT FROM A LOW PRESSURE SYSTEM IN SOUTHWEST ALABAMA...COMBINED WITH AMPLE HEAT AND MOISTURE...THE MOST LIKELY REGION FOR STRONGER THUNDERSTORMS TO DEVELOP WILL BE ACROSS THE NEW ORLEANS AND COASTAL MISSISSIPPI AREAS. THE MAIN THREAT FROM ANY STRONG THUNDERSTORM DEVELOPMENT WILL BE WINDS GUSTING TO 45 MPH...FREQUENT AND DANGEROUS CLOUD TO GROUND LIGHTNING...AND HEAVY RAINFALL. THE THUNDERSTORMS WILL BE SLOW MOVING...SO SOME LOCALIZED STREET FLOODING IS POSSIBLE FROM THE HEAVIER DOWNPOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. MOST OF THE THUNDERSTORM ACTIVITY WILL REMAIN WEAK...BUT A FEW LOCALLY STRONGER THUNDERSTORMS ARE POSSIBLE. HOWEVER...NO ORGANIZED SEVERE WEATHER IS EXPECTED THROUGH THE PERIOD. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME. 32
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:16 PM CDT | Severe Thunderstorm Warning | LIX | Jefferson, Saint Charles | 14 min |
| Aug 12, 1:57 PM CDT | Special Marine Warning | LIX | 63 min | |
| Aug 12, 1:58 PM CDT | Severe Thunderstorm Warning | LIX | Saint Tammany | 32 min |
| Aug 12, 2:36 PM CDT | Severe Thunderstorm Warning | LIX | Lafourche | 24 min |
| Aug 12, 4:12 PM CDT | Severe Thunderstorm Warning | LIX | Assumption | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.